MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G11672
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a high-risk percutaneous coronary intervention (pci) that required mechanical circulatory support, another manufacturer¿s 17-french catheter was difficult to remove from a performer introducer.Per the reporter, the force used while trying to dislodge the catheter resulted in damage to another manufacturer¿s sutures and excessive bleeding that required placement of a ¿stunt¿ (assumed to be a stent).
 
Additional Manufacturer Narrative
E1: phone: (b)(6) postal: (b)(6).E3: occupation - logistics and supply chain manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Corrected/additional information: e1, e3: clinical & sales support manager.E4.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a high-risk percutaneous coronary intervention (pci) that required mechanical circulatory support, another manufacturer¿s 17-french catheter was difficult to remove from a performer introducer.Per the reporter, the force used while trying to dislodge the catheter resulted in damage to another manufacturer¿s sutures and excessive bleeding that required placement of a ¿stunt¿ (assumed to be a stent).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions/specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure that it will pass through the introducer.¿ the ifu also states ¿all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to this event.The reporter stated that the force used to dislodge the other manufacturer¿s 17-french catheter resulted in damage to another manufacturer¿s sutures and excessive bleeding.The outer diameter of the other manufacturer¿s 17-french catheter is listed as 5.9mm (the tolerance is unknown); which leaves very little space between the catheter and sheath.The performer ifu cautions that all instruments or catheters used with the introducer should move freely through the valve and sheath.Additionally, the other manufacturer¿s website contains information noting that the catheter should be delivered via an 18-french braided hydrophilic delivery sheath (although the ifu for the other manufacturer¿s catheter does not mention use of a hydrophilic or braided sheath).The performer introducer used in this case is not hydrophilically coated, nor is the device braided.The ifu for the other manufacturer¿s catheter cautions to discontinue the procedure if severe difficulty or strong resistance is met at any stage of the procedure.Vascular damage and bleeding are also listed as potential complications in the ifu for the other manufacturer¿s catheter.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22193028
Report Number1820334-2025-00698
Device Sequence Number9227438
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)270111(10)15843532
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K171999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11672
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number15843532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/03/2025
09/05/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/10/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
17-FR PULSECATH; IVAC 2L; PROGLIDE SUTURES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown